How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28195
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Dear Doctor, Ive been taking 50mg of zoloft for 5 or

This answer was rated:

Dear Doctor,
I've been taking 50mg of zoloft for 5 or 6 years. Recently had symptoms of extreme fatigue,nausea and weakness.Looked up the side effects of zoloft and realized they all related to me;dry mouth,body aches, headache,nausea and dizziness.At first my doctor thought it was hyponatremin but blood work did not indicate this. There was a slight elevation in the liver enzyme that he was not concerned with.
My problem and question now is although I've been off zoloft for 5 days I still feel awful,especially with the nausea, headache and fatigue and don't know what to do from here.The doctor said their was no need to taper.
Your opinion would be very appreciated.
Thank You,
Kathleen
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Hi there,
This is Dr. D.J., experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Zoloft is known to cause these gastrointestinal symptoms.
These symptoms can persist for 2-3 weeks even after discontinuing zoloft.
Since you were on zoloft such a long time, this is difficult during early days following discontinuing it.
But, you will definitely improve gradually over time.
Liver problem is another possibility although your enzymes are not that elevated.
Gallbladder disease also can cause elevated liver enzymes and these symptoms.
Pancreatitis is another possibility.
Thyroid gland disorder is also in the differential, especially hypothyroidism.
I will suggest an ultrasound of the abdomen to rule out gallbladder and pancreas problem.
Serum TSH level should be checked for thyroid problem.
Liver enzymes should be repeated if your symptoms do not show signs of improvement in next one week.

Best wishes
Dr Basu and 3 other Medical Specialists are ready to help you

Related Medical Questions